MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3542915
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 12/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: breast pain, deflation.Concomitant medical products: (right) 525cc mentor siltex contour profile moderate saline catalog: 3542915 lot: 7288964 sn: (b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient who underwent primary breast augmentation with two 525cc mentor siltex contour profile moderate saline breast prostheses, suffered left breast implant deflation post-operatively.As a result, the patient underwent bilateral implant explantation on (b)(6) 2019.
 
Additional Manufacturer Narrative
On (b)(6) 2020, mentor became aware that the patient had undergone bilateral replacement with two unspecified saline breast prostheses.On (b)(6) 2020, a manufacturing record evaluation (mre) was performed for the complaint device.The manufacturing record evaluation (mre) was reviewed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 1/28/2020, the product investigation was completed.Device investigation summary: the device was visually inspected, and it was found with no apparent damage.Leak testing revealed there was leakage from the valve.The analysis was unable to determine the root cause for the leaking valve.Excessive manipulation may have caused the valve leak.The ifu states ¿not to manipulate (i.E., squeeze) the valve excessively, which may cause valve leakage¿.However, this cannot be conclusively determined.Most women undergoing augmentation or reconstruction with a mammary prosthesis will experience some breast and/or chest pain post-operatively.While pain normally subsides in most women as they heal from surgery, it can become a chronic problem in other women.Chronic pain can be associated with the compression of nerves, hematoma, migration, infection, surgical technique, improper size, placement or capsular contracture.The manufacturing records were reviewed, and the manufacturing criteria were met prior to the release of this lot.The second product received is related to a concomitant device, therefore no further investigation is required.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX CONTOUR PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9537915
Report Number1645337-2020-00023
Device Sequence Number19401928
Product Code FWM
UDI-Device Identifier00081317001898
UDI-Public00081317001898
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model Number3542915
Device Catalogue Number3542915
Device Lot Number6846622
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2019
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer01/14/2020
01/28/2020
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date01/16/2020
01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR